MAUDE Adverse Event Report: ARTHREX, INC. SUTURE RETRIEVER 3.4MM STRAIGHT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE RETRIEVER 3.4MM STRAIGHT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE RETRIEVER 3.4MM STRAIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 03/09/2023, it was reported by an arthrex employee via sems that an ar-12540 suture retriever broke.This occurred during an arthroscopic repair of the left rotator cuff on 03/07/2023 when it was noticed that the front end of the device was broken.The procedure was completed using a device from a different manufacturer.There was no additional information provided.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is not confirmed.Upon visual evaluation, no broken parts were observed on the device.Also, notice that the jaws did not work as required (open/close).This is typically caused by excessive force while grasping and manipulating tissue or using excessive leveraging forces.The cause remains undetermined.Functional testing was performed noticed that the device did not work as required.

Brand Name
SUTURE RETRIEVER 3.4MM STRAIGHT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16618646
Report Number1220246-2023-06500
Device Sequence Number17665738
Product Code LXH
UDI-Device Identifier00888867006461
UDI-Public00888867006461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE RETRIEVER 3.4MM STRAIGHT
Device Catalogue NumberAR-12540
Device Lot Number10231577
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown